Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 45, NWS Shreveport, LA

May 21, 2017Anderson County, Cherokee County, Houston County, Texas

NWS Shreveport, LA issued this river flood warning at May 21, 2017, 7:08 PM CDT for Anderson County, Cherokee County, Houston County, Texas. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
May 21, 2017, 7:08 PM CDT (00:08 UTC)
Expired
May 23, 2017, 8:40 AM CDT
In force
38 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Anderson County, TX, Cherokee County, TX, Houston County, TX

The radar

The Shreveport radar (KSHV), 163 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River near Neches (NCST2).

Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08032000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

019 
WGUS44 KSHV 220008
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
708 PM CDT Sun May 21 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-221739-
/O.NEW.KSHV.FL.W.0045.170522T0008Z-170522T1739Z/
/NCST2.1.ER.170521T2245Z.170521T2330Z.170521T2339Z.NO/
708 PM CDT Sun May 21 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Neches River Near Neches.
* until Monday afternoon...or until the warning is cancelled.
* AT  6:30 PM Sunday The stage was 12.0 feet. 
* Flood stage is 12.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  this evening.

&&

LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548

$$

25
4 follow-up statements
194 
WGUS84 KSHV 221737
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1237 PM CDT Mon May 22 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-231737-
/O.EXT.KSHV.FL.W.0045.000000T0000Z-170525T1000Z/
/NCST2.1.ER.170521T2245Z.170523T1200Z.170524T1600Z.NO/
1237 PM CDT Mon May 22 2017

...The flood warning extended until late Wednesday night...The flood 
warning continues for
  the Neches River Near Neches.
* until late Wednesday night...or until the warning is cancelled.
* At 11:30 AM Monday The stage was 12.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet. 
* Forecast...The river will continue rising to near 12.8 feet by 
  tomorrow morning. The river will fall below flood stage late 
  Wednesday morning.
* Impact...at 12.0 feet...Expect minor lowland flooding of the heavily
  wooded floodplain. Ranchers that may have livestock and equipment 
  in the river bottoms should move them to higher ground.  Expect 
  minor flooding of the boat ramp.

&&

LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548

$$

20
412 
WGUS84 KSHV 221842
FLSSHV


Flood Statement
National Weather Service Shreveport LA
142 PM CDT Mon May 22 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-231842-
/O.EXT.KSHV.FL.W.0045.000000T0000Z-170525T0900Z/
/NCST2.1.ER.170521T2245Z.170523T1200Z.170524T1500Z.NO/
142 PM CDT Mon May 22 2017

The flood warning continues for
  the Neches River Near Neches.
* until late Wednesday night...or until the warning is cancelled.
* At 12:46 PM Monday The stage was 12.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet. 
* Forecast...The river will continue rising to near 12.8 feet by 
  tomorrow morning. The river will fall below flood stage late 
  Wednesday morning.
* Impact...at 12.0 feet...Expect minor lowland flooding of the heavily
  wooded floodplain. Ranchers that may have livestock and equipment 
  in the river bottoms should move them to higher ground.  Expect 
  minor flooding of the boat ramp.

&&

LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548

$$
476 
WGUS84 KSHV 230102
FLSSHV


Flood Statement
National Weather Service Shreveport LA
802 PM CDT Mon May 22 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-240102-
/O.EXT.KSHV.FL.W.0045.000000T0000Z-170524T1800Z/
/NCST2.1.ER.170521T2245Z.170522T1430Z.170524T0000Z.NO/
802 PM CDT Mon May 22 2017

The flood warning continues for
  the Neches River Near Neches.
* until Wednesday afternoon...or until the warning is cancelled.
* At  7:30 PM Monday The stage was 12.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow evening.
* Impact...at 12.0 feet...Expect minor lowland flooding of the heavily
  wooded floodplain. Ranchers that may have livestock and equipment 
  in the river bottoms should move them to higher ground.  Expect 
  minor flooding of the boat ramp.

&&

LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548

$$

25
004 
WGUS84 KSHV 231340
FLSSHV


Flood Statement
National Weather Service Shreveport LA
840 AM CDT Tue May 23 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC005-073-347-241340-
/O.CON.KSHV.FL.W.0046.000000T0000Z-170526T0600Z/
/LUFT2.1.ER.000000T0000Z.170523T1800Z.170524T1800Z.NO/
840 AM CDT Tue May 23 2017

The flood warning continues for
  the Angelina River Near Lufkin.
* until late Thursday night...or until the warning is cancelled.
* Flood stage is 10.0 feet. 
* Impact...at 10.0 feet...Expect minor lowland flooding of the heavily
  wooded floodplain. Also expect flooding of boat launches as well.

&&

LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482 3146 9466

$$

TXC001-073-225-231410-
/O.CAN.KSHV.FL.W.0045.000000T0000Z-170524T1800Z/
/NCST2.1.ER.170521T2245Z.170522T1430Z.170523T0100Z.NO/
840 AM CDT Tue May 23 2017

The flood warning is cancelled for
  the Neches River Near Neches.
* At  7:30 AM Tuesday The stage was 11.8 feet. 
* Fell below flood stage at  8:00 PM Monday.
* Flood stage is 12.0 feet. 
* Forecast...The river will continue to fall to 11.7 feet by tomorrow
  morning.
* Impact...at 12.0 feet...Expect minor lowland flooding of the heavily
  wooded floodplain. Ranchers that may have livestock and equipment 
  in the river bottoms should move them to higher ground.  Expect 
  minor flooding of the boat ramp.

&&

LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548

$$

TXC001-073-225-455-241339-
/O.EXT.KSHV.FL.W.0048.170523T1339Z-170527T0600Z/
/ATOT2.1.ER.170523T0745Z.170524T0000Z.170525T1800Z.NO/
840 AM CDT Tue May 23 2017

...The flood warning extended until late Friday night...The flood 
warning continues for
  the Neches River Near Alto.
* from this morning to late Friday night...or until the warning is 
  cancelled.
* At  8:15 AM Tuesday The stage was 16.2 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16.0 feet. 
* Forecast...The river will continue rising to near 16.4 feet by this
  evening. The river will fall below flood stage Thursday early 
  afternoon.
* Impact...at 16.0 feet...Boat ramps and picnic areas near the river 
  will begin to flood. Ranchers should move cattle and equipment near
  the river to higher ground.

&&

LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 21, 3:01 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, May 21, 3:01 PM CDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
301 PM CDT Sun May 21 2017

.DISCUSSION...
The scattered showers and thunderstorms that plagued portions of
the Four-State Region earlier this morning /and prompted a few
Severe Thunderstorm Warnings and several Significant Weather
Advisories/ has since diminished in both strength and coverage
late this aftn, with isolated precip confined to mainly along and
south of the Interstate 20 corridor, coinciding with an 850 mb
frontal boundary. This precip is also in association with an
embedded UA impulse within the west-southwest flow aloft that is
commencing to exit the region and thus, precip is waning in
coverage. Although instability is fleeting, small hail and brief
gusty winds are still a possibility, in addition to the potential
for localized moderate to heavy rainfall as the speed of the
storms are relatively slow. The sfc cold front that has been slow
to progress southeastward across the Four-State Region since
yesterday late aftn/early evening, has shifted south of the CWA.
It is no wonder that storms have ignited across southern LA and
southeastern TX, closest to the front. The passage of this front
has ushered in a bit of CAA, coupled with SCT-BKN CIGS and the
recent beneficial rainfall has led to cooler daytime temps late
this aftn/ 60s and 70s/, versus the 80s and 90s the last several
days. Expect to see a lull in precip this evening.

The downward trend in precip will be short-lived as yet another
/albeit slightly stronger/ embedded UA disturbance will be pushing
across the FA from southwest to northeast late tonight/early
tomorrow morning. PWATS remaining above 1.50 inches /especially
across the southern-half of the CWA/ suggests a rather moist
atmosphere in the low-mid levels. As such, the embedded disturbance
is anticipated to provide enough UL support to aid in the
development of scattered to numerous showers and thunderstorms
during the aforementioned time-frame, moving in from southwest to
northeast. MUCAPE of a few hundred j/kg /sfc-based CAPE much less
than that/ and deep layer shear less 35 kts suggests the severe
potential to be negligible tonight. However, the high PWATS do
indicate the plausibility for moderate to heavy rainfall, especially
across the southern zones /2.00-4.00 inches/ from 12Z Monday through
12Z Tuesday, as hinted at by several model solutions. This could
promote localized flooding for a few locales.  This embedded impulse
will be exiting the area Monday evening, while concurrently the cold
front returns as a warm front.

The unsettled wx pattern will continue into Tuesday, as the southern
periphery of a broad UA low across the upper Mississippi
Valley/Great Lakes Region impinges on the area, as well as another
cold frontal passage. Some lingering precip may occur across the
extreme northeastern zones during the morning hours on Wednesday,
hence on the backside of the exiting aforementioned disturbance.
Thereafter, dry northwest flow aloft will give way to brief UA
ridging by Friday, thus leading to temps warming from the 70s
through mid-week to well into the 80s /with perhaps a few 90s/ by
Friday. Rain chance may return to the area by Saturday night, as
flow aloft veers to the west-southwest, sfc srly flow contributes to
low level moistening, and embedded disturbances in the flow aloft
provides the synoptic spark to generate precip.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  73  61  76 /  50  70  50  50
MLU  62  71  59  79 /  40  70  50  50
DEQ  55  77  56  74 /  10  20  50  50
TXK  59  73  58  74 /  20  40  50  50
ELD  58  72  56  77 /  20  60  50  50
TYR  62  75  62  75 /  50  60  50  50
GGG  62  73  61  76 /  50  60  50  50
LFK  67  76  64  80 /  60  80  50  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

29
Hazardous weather outlook, May 21, 11:29 AM CDT, 7 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1129 AM CDT Sun May 21 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-221630-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1129 AM CDT Sun May 21 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...
Isolated to scattered strong to possibly severe thunderstorms
will persist through this afternoon, before declining in both
coverage and strength by late afternoon or early evening. Small to
moderate sized hail and brief wind gusts will be the main
threats. Tonight, isolated to scattered showers and thunderstorms
will be possible across much of the Four State Region. Locally
heavy downpours will also be possible with thunderstorm activity
today through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered to numerous showers and thunderstorms will again be
possible across the Four State Region on Monday with the highest
rain chances to be across the southern third of Northeast Texas
into portions of West Central and East Central Louisiana. A strong
upper level storm system will approach the region from the
northwest during the day Tuesday bringing with it scattered
showers and thunderstorms Tuesday into Tuesday Night before the
activity exits the region to our east for Wednesday. Severe
thunderstorms are not anticipated with any of this activity Monday
through Tuesday Night.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed through
tonight.

In the hours before

Special weather statement, May 21, 1:59 PM CDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
159 PM CDT SUN MAY 21 2017

LAZ020-022-212000-
La Salle LA-Grant LA-
159 PM CDT SUN MAY 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR GRANT AND LA SALLE PARISHES UNTIL
300 PM CDT...

At 159 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Wisner to Aimwell to near
Lena. Movement was east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Jena, Colfax, Midway, Pollock, Dry Prong, Georgetown, Nebo, Rogers,
Catahoula Lake, Bentley, Rochelle, Zenoria, Lake Iatt, Fishville and
Williana.

LAT...LON 3134 9204 3132 9208 3134 9209 3135 9208
      3141 9215 3147 9216 3148 9218 3139 9263
      3140 9270 3142 9268 3143 9269 3145 9268
      3145 9271 3149 9270 3154 9274 3176 9251
      3186 9201 3133 9201
TIME...MOT...LOC 1859Z 261DEG 29KT 3191 9173 3178 9199 3146 9273

09
Local storm report, May 21, 2:36 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
236 PM CDT SUN MAY 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 PM     HAIL             9 NE STONEWALL          32.36N 93.71W
05/20/2017  E1.00 INCH       CADDO              LA   PUBLIC

            QUARTER SIZE HAIL REPORTED ON NORRIS FERRY
            ROAD SOUTH SHREVEPORT.

&&

25
Local storm report, May 21, 2:41 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CDT SUN MAY 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND DMG     9 NE STONEWALL          32.36N 93.71W
05/20/2017                   CADDO              LA   NWS EMPLOYEE

            LARGE LIMB EXCEEDING 2" DOWN.

&&

25
Local storm report, May 21, 2:43 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CDT SUN MAY 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     TSTM WND DMG     3 E STONEWALL           32.27N 93.77W
05/20/2017                   DE SOTO            LA   NWS EMPLOYEE

            SEVERAL TREES DOWN NEAR BRIDGE EAST OF
            STONEWALL, ABOUT 1 MILES WEST OF I-49 NEAR
            MILE MARKER 194.

&&

25
Local storm report, May 21, 3:40 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CDT SUN MAY 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     4 ENE STONEWALL         32.29N 93.76W
05/20/2017                   DE SOTO            LA   NWS EMPLOYEE

            MULTIPLE TREES DOWN ON LINWOOD ROAD JUST
            NORTH OF STONEWALL FRIERSON ROAD.

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 1:48 PM CDTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches18 days
May 22, 1:48 PM CDTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby5 days

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.